Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Nashville, TN

April 11, 2011Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 4:59 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2011, 4:59 PM CDT (21:59 UTC)
Expired
Apr 11, 2011, 5:27 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:31 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KOHX 112159
SVROHX
TNC099-181-112245-
/O.NEW.KOHX.SV.W.0070.110411T2159Z-110411T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR COLLINWOOD...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORETTO...
  LAWRENCEBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3500 8771 3501 8777 3523 8783 3543 8727
      3500 8724
TIME...MOT...LOC 2159Z 251DEG 38KT 3514 8767

$$

FORECASTER:13
2 follow-up statements
768 
WWUS54 KOHX 112214
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT MON APR 11 2011

TNC181-112224-
/O.CAN.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/
WAYNE TN-
514 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725
TIME...MOT...LOC 2214Z 254DEG 37KT 3523 8747

$$

TNC099-112245-
/O.CON.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/
LAWRENCE TN-
514 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LAWRENCE COUNTY UNTIL 545 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF LAWRENCEBURG...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG AND ETHRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725
TIME...MOT...LOC 2214Z 254DEG 37KT 3523 8747

$$

13
098 
WWUS54 KOHX 112227
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT MON APR 11 2011

TNC099-112236-
/O.CAN.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/
LAWRENCE TN-
527 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725
TIME...MOT...LOC 2226Z 254DEG 37KT 3527 8733

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 11, 2:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON APR 11 2011

.DISCUSSION...
SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF
OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE
UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER.
THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON AS INSTABILITIES INCREASE.

GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON.
THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST
BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE
STRONGEST CONVECTION IS STILL TO OUR WEST.

OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER
AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING
THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS
RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A
PERIOD OF SHOWERS EXPECTED LATE TONIGHT.

PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR
SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE
PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS
GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE
EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL.

IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY
WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER
NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND
PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE
A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY.

HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY
BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS
FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY.

AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER
PORTION OF THE EXT.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      53  67  43  73 /  60  10  05  05
CLARKSVILLE    50  66  41  72 /  50  10  05  05
CROSSVILLE     50  61  38  67 /  80  30  05  05
COLUMBIA       53  68  43  73 /  60  10  05  05
LAWRENCEBURG   52  69  42  72 /  60  10  05  05
WAVERLY        52  67  42  73 /  50  10  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Apr 11, 8:37 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
837 AM CDT MON APR 11 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
837 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE STORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE TODAY AND INTO
THE EARLY EVENING ON THE CUMBERLAND PLATEAU. A STRONG COLD FRONT
WILL PUSH THROUGH THE MID-STATE PRODUCING A SQUALL LINE...THAT MAY
CONTAIN DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. ADDITIONALLY...
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, Apr 11, 4:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     LINDEN                  35.61N 87.84W
04/11/2011                   PERRY              TN   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 412 NEAR LINDEN

&&

21
Local storm report, Apr 11, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     8 E CENTERVILLE         35.79N 87.31W
04/11/2011                   HICKMAN            TN   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 230

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:07 AM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more11 hr
Apr 11, 4:02 PM CDTSevere Thunderstorm WarningOHXBenton, Hickman, Humphreys, Lewis, Perry, Wayne43 min
Apr 11, 4:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more37 min
Apr 11, 4:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Maury, Williamson32 min
Apr 11, 5:10 PM CDTTornado WarningOHXDavidson, Williamson35 min
Apr 11, 5:32 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Trousdale, Williamson, Wilson43 min
Apr 11, 5:51 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Sumner, Williamson, Wilson3 hr
Apr 11, 6:00 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.